How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Shah Your Own Question
Dr. Shah
Dr. Shah, Doctor
Category: Medical
Satisfied Customers: 3898
Experience:  Years of experience in patients' management.
Type Your Medical Question Here...
Dr. Shah is online now
A new question is answered every 9 seconds

My 85 year old mother has a resting pulse rate of 98 bpm. How

Resolved Question:

My 85 year old mother has a resting pulse rate of 98 bpm. How can we get this lowered? When she takes her aricept it goes down to 85 bpm.
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Shah replied 6 years ago.
Is she having any symptoms like palpitation, dizziness, shortness of breath, anxiety, sweating, lightheaded, skip heartbeat, chest pain, fainting? Has she been evaluated for it?
Customer: replied 6 years ago.

Rapid heart beat just started a few days ago, she has had anxiety .She is taking lisinopril/htz for blood pressure along with the Aricept


Expert:  Dr. Shah replied 6 years ago.
Normal heart rate at resting position range from 60 to 100. Heart rate above 100 is considered tachycardia. There are many possible causes of tachycardia and one of them is anxiety or stress. I don't see any other symptoms related to high pulse rate, moreover, your pulse rate is within the normal limit. I don't think you need any medication to treat it rather monitoring is recommended. If pulse rate keeps on going high above 100, then proper evaluation would require. Reduction in pulse rate after aricept is due to it's side effect, but still pulse rate remains within the normal limit which is good. Just for the information, you can have a look at this link, click here.
Dr. Shah and other Medical Specialists are ready to help you

Related Medical Questions